Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Samuel Eilenberg and Calvin C. Elgot
Title: Recursiveness
Additional book information: Academic Press, New York and London, 1970. vii+89 pp.

References [Enhancements On Off] (What's this?)

  • 1962. J. L. Borges, Ficciones, Grove Press, New York, 1962. (translated from the Spanish).
  • 1964. C. C. Elgot and A. Robinson, Random-access stored-program machines, an approach to programming languages, J. Assoc. Comput. Mach. 11 (1964), 365-399. MR 30 #4400. MR 174193
  • 1967. R. Péter, Rekursive Funktionen, Akad. Kiadó, Budapest, 1951; English transl., Academic Press, New York; Akad. Kiadó, Budapest, 1967. MR 13, 421; MR 36 #2496. MR 44467
  • 1967. H. Rogers, Jr., Theory of recursive functions and effective computability, McGraw-Hill, New York, 1967. MR 37 #61. MR 224462
    1961, 1962. R. Péter, Über die Verallgeimeinerung der Theorie der rekursiven Funktionen für abstrakte Mengen geigneter Struktur als Definitionsbereiche, Acta Math. Acad. Sci. Hungar. 12 (1961), 271-314; ibid. 13 (1962), 1-24. MR 25 #15; MR 26 #3601. For a summary in English see "On the generalization of the theory of recursive functions for abstract sets of appropriate structure as domains of definition", [Péter, 1967] Appendix. MR 136545

  • 1963. J. C. Shepherdson and H. E. Sturgis, Computability of recursive functions, J. Assoc. Comput Mach. 10 (1963), 217-255. MR 27 #1359. MR 151374
  • 1969. M. A. Arbib, Theories of abstract automata, Prentice-Hall, Englewood Cliffs, N. J., 1969. MR 321626
  • 1960. G. Asser, Rekursive Wortfunktionen, Z. Math. Logik Grundlagen Math. 6 (1960), 258-278. MR 24 #A39. MR 130172
  • 1960. S.-H. Hu, Recursive algorithms. Theory of recursive algorithms. I, Acta Math. Sinica 10 (1960), 66-88 = Chinese Math. 1 (1962), 64-96. MR22 #3684a. MR 112833
  • 1960. Vladeta Vučkovič, Rekursive Wortarithmetik, Acad. Serbe Sci. Publ. Inst. Math. 14 (1960), 9-60. MR 23 #A3087. MR 125790
  • 1965. F. Schwenkel, Rekursive Wortfunktionen über unendlichen Alphabeten, Z. Math. Logik Grundlagen Math. 11 (1965), 133-147. MR 30 #3845. MR 173634
  • 1965. F. Schwenkel, Piecewise Linear Topology, by J. F. P. Hudson, Benjamin, New York, 1969. MR 248844

Review Information:

Reviewer: Michael A. Arbib
Journal: Bull. Amer. Math. Soc. 77 (1971), 512-521
DOI: https://doi.org/10.1090/S0002-9904-1971-12735-0
American Mathematical Society